On Lusztig’s q-Analogues of All Weight Multiplicities of a Representation

  • Dmitri I. PanyushevEmail author
Part of the Progress in Mathematics book series (PM, volume 319)


The ground field \(\mathbb{k}\) is algebraically closed and of characteristic zero. Let G be a connected semisimple algebraic group, and T a maximal torus inside a Borel subgroup B.

2010 Mathematics Subject Classification.

17B10 17B20 20G10 



Part of this work was done while I was visiting the Friedrich-Schiller-Universität (Jena) in Spring 2013.


  1. [AC89]
    E. Akyildiz, J.B. Carrell, A generalization of the Kostant-Macdonald identity. Proc. Natl. Acad. Sci. (USA) 86, 3934–3937 (1989)MathSciNetCrossRefzbMATHGoogle Scholar
  2. [AC12]
    E. Akyildiz, J.B. Carrell, Betti numbers of smooth Schubert varieties and the remarkable formula of Kostant, Macdonald, Shapiro, and Steinberg. Mich. Math. J. 61, 543–553 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  3. [Ba01]
    Yu. Bazlov, Graded multiplicities in the exterior algebra. Adv. Math. 158, 129–153 (2001)MathSciNetCrossRefzbMATHGoogle Scholar
  4. [Br93]
    A. Broer, Line bundles on the cotangent bundle of the flag variety. Invent. Math. 113, 1–20 (1993)MathSciNetCrossRefzbMATHGoogle Scholar
  5. [br94]
    A. Broer, Normality of some nilpotent varieties and cohomology of line bundles on the cotangent bundle of the flag variety, in Lie Theory and Geometry, ed. by J.-L. Brylinski et al. Progress in Mathematics, vol. 123 (Boston, Birkhäuser, 1994), pp. 1–19Google Scholar
  6. [Br97]
    A. Broer, A vanishing theorem for Dolbeault cohomology of homogeneous vector bundles. J. Reine Angew. Math. 493, 153–169 (1997)MathSciNetzbMATHGoogle Scholar
  7. [B89]
    R.K. Brylinski, Limits of weight spaces, Lusztig’s q-analogs, and fiberings of adjoint orbits. J. Am. Math. Soc. 2, 517–533 (1989)MathSciNetzbMATHGoogle Scholar
  8. [gr92]
    W.A. Graham, Functions on the universal cover of the principal nilpotent orbit. Invent. Math. 108, 15–27 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  9. [G87-1]
    R.K. Gupta, Characters and the q-analog of weight multiplicity. J. Lond. Math. Soc. 36, 68–76 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  10. [G87-2]
    R.K. Gupta, Generalized exponents via Hall-Littlewood symmetric functions. Bull. Am. Math. Soc. 16, 287–291 (1987)MathSciNetCrossRefzbMATHGoogle Scholar
  11. [He76]
    W. Hesselink, Cohomology and the resolution of the nilpotent variety. Math. Ann. 223 (3), 249–252 (1976)MathSciNetCrossRefzbMATHGoogle Scholar
  12. [He80]
    W. Hesselink, Characters of the nullcone. Math. Ann. 252, 179–182 (1980)MathSciNetCrossRefzbMATHGoogle Scholar
  13. [Ion04]
    B. Ion, The Cherednik kernel and generalized exponents. IMRN 2004 (36), 1869–1895 (2004)MathSciNetCrossRefzbMATHGoogle Scholar
  14. [Ka82]
    S. Kato, Spherical functions and a q-analogue of Kostant’s weight multiplicity formula. Invent. Math. 66, 461–468 (1982)MathSciNetCrossRefzbMATHGoogle Scholar
  15. [Ko59]
    B. Kostant, The principal three-dimensional subgroup and the Betti numbers of a complex simple Lie group. Am. J. Math. 81, 973–1032 (1959)MathSciNetCrossRefzbMATHGoogle Scholar
  16. [Ko63]
    B. Kostant, Lie group representations on polynomial rings. Am. J. Math. 85, 327–404 (1963)MathSciNetCrossRefzbMATHGoogle Scholar
  17. [Lu83]
    G. Lusztig, Singularities, character formulas, and a q-analog of weight multiplicities. Analyse et Topologie Sur Les Espaces Singuliers (II–III). Astérisque, vol. 101–102 (Société Mathématique de France, Paris, 1983), pp. 208–227Google Scholar
  18. [P04]
    D. Panyushev, Weight multiplicity free representations, \(\mathfrak{g}\) -endomorphism algebras, and Dynkin polynomials. J. Lond. Math. Soc. 69, Part 2, 273–290 (2004)Google Scholar
  19. [P10]
    D. Panyushev, Generalised Kostka-Foulkes polynomials and cohomology of line bundles on homogeneous vector bundles. Sel. Math. (New Series) 16, 315–342 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  20. [S90]
    H. Samelson, Notes on Lie Algebras. Universitext, 2nd edn. (Springer, New York, 1990), xii+162 pp.Google Scholar
  21. [V06]
    S. Viswanath, A note on exponents vs root heights for complex simple Lie algebras. Electr. J. Comb. 13, # N22, 5 pp. (2006)Google Scholar

Copyright information

© Springer International Publishing Switzerland 2016

Authors and Affiliations

  1. 1.Institute for Information Transmission Problems of the R.A.S.MoscowRussia
  2. 2.Independent University of MoscowMoscowRussia

Personalised recommendations